Funnel Cloud, Jefferson
- When
- June 4, 3:15 PM CST
- Where
- Jefferson County, 1.61 mi ENE of Elizabeth
- Reported by
- Trained Spotter
- Coordinates
- 30.082, -94.157
A Skywarn Spotter reported a funnel cloud on the west side of Beaumont.
An unusually strong upper level low slowly moved across southeast Texas and southwest Louisiana from June 3 into June 4. This system produced numerous showers and thunderstorms across southeast Texas, with one report of a funnel cloud near Beaumont.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
An unusually strong upper level low slowly moved across southeast Texas and southwest Louisiana from June 3 into June 4. This system produced numerous showers and thunderstorms across southeast Texas, with one report of a funnel cloud near Beaumont.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 2:38 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 PM CDT FRI JUN 4 2010 .DISCUSSION... ON THE WEATHER MAP...THE SFC AND UPPER LOW CONTINUES OVER SE TX/W LA...AND IS ONLY DRIFTING ENE. SCT SHRA/TSRA CONTINUE TO DOT THE RADAR SCOPE...WITH A LITTLE MORE CONCENTRATION ACROSS INLAND SE TX/W LA NEAR POE. THE PREVIOUS TRAINING LINE OF TSRA OVER ST. MARY PARISH HAS FINALLY ENDED...BUT NOT BEFORE DEPOSITING 6-8" ACROSS W ST. MARY INTO IBERIA/ST. MARTIN PARISHES. FRANKLIN REPORTED MOST STREETS IN TOWN WITH MINOR FLOODING...AND A COUPLE WITH SIGNIFICANT FLOODING TO BE CLOSED EARLIER THIS AFTERNOON. WE EXPECT ABOVE NORMAL RAIN CHANCES AS THIS SFC AND UPPER LOW REMAINS ON TOP OF THE REGION. WE EXPECT THE LOW/TROF AXIS TO ONLY SLOWLY DRIFTING FURTHER E INTO SAT AND EARLY SUN...KEEPING THE BEST CHANCES OF SHRA/TSRA (50%) OVER C AND SC LA...40% OVER W LA...AND 30% OVER SE TX. WE STILL EXPECT A BUILDING MID/UPPER RIDGE FROM TX TO GRADUALLY PUSH THIS LINGERING TROF AXIS FUTHER SE INTO THE NW GULF. WHILE WE STILL EXPECT THE HIGH TO DOMINATE THE REGION...CAN'T RULE OUT AT LEAST A SLIGHT CHANCE OF SHRA/TSRA EACH AFTERNOON...KEEPING POPS AT 20% EACH DAY. THE BUILDING HIGH SHOULD ALLOW FOR TEMPS TO HEAT UP SIGNIFICANTLY...MID 90S ALONG THE I-10 CORRIDOR...AND UPPER 90S NORTH OF US-190. LOWS WILL BE IN THE MID/UPPER 70S...WITH LOWER 80S ALONG THE IMMEDIATE COAST. DML && .MARINE... THE SFC LOW ACROSS SOUTHEAST TEXAS AND WESTERN LOUISIANA WILL CONTINUE ITS SLOW DRIFT EAST NORTHEAST THROUGH SATURDAY...AND CONTINUE TO WEAKEN. WINDS AND SEAS WILL CONTINUE TO SUBSIDE THIS EVENING AS THE PRESSURE GRADIENT GRADUALLY RELAXES. THUS...LOWERED THE SCA ACROSS THE REGION. LEFT SCEC FROM THE ATCHAFALAYA RIVER TO INTRACOASTAL CITY...INCLUDING VERMILION BAY...THRU 03Z...WHERE THE PRESSURE GRADIENT IS STILL ENHANCED ON THE E SIDE OF THE LOW. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...AS WELL AS LOCALLY HIGHER WINDS AND SEAS. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 88 79 93 79 / 50 40 10 20 10 KBPT 74 89 78 93 78 / 40 30 10 20 10 KAEX 72 91 76 95 76 / 50 40 10 20 10 KLFT 74 88 78 93 78 / 50 50 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 731 AM CDT FRI JUN 4 2010 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON- ORANGE- 731 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A BAND OF STORMS WILL MOVE EAST ACROSS CENTRAL LOUISIANA AND THE ACADIANA AREA THIS MORNING. THIS BAND IS ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 45 MPH...SMALL HAIL AND POSSIBLY EVEN SOME BRIEF TORNADOES OR WATERSPOUTS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED. HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING OF STREETS AND LOW SPOTS. OTHERWISE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS THE LOW MOVES SLOWLY EAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AS THE UPPER LEVEL DISTURBANCE MOVES SLOWLY EAST OVER THE REGION. ALTHOUGH A FEW STORMS COULD BE STRONG...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. RAIN CHANCES WILL DIMINISH SUNDAY AS THE LOW WEAKENS AND A RIDGE OF HIGH PRESSURE BUILDS ALOFT. SUNDAY THROUGH WEDNESDAY...ABOVE NORMAL TEMPERATURES AND A SLIGHT CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS IS EXPECTED. THE COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ450-452-455-470-472-475-051245- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 731 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW WILL DEVELOP THIS MORNING AS A LOW PRESSURE SYSTEM NEAR THE TEXAS COAST MOVES SLOWLY NORTHEAST INTO SOUTHWEST LOUISIANA. SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED WITH SEAS BUILDING TO 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET BEYOND 20 NM OFFSHORE. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW MOVES AWAY FROM THE REGION. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 30 AND 40 KNOTS ALONG WITH VERY HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL LAKES AND BAYS AND COASTAL WATERS OUT TO 60 NM ON SATURDAY. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH ON SUNDAY...WITH A LIGHT TO MODERATE ONSHORE FLOW EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM MARINE TSTM WIND 24 SSE PECAN ISLAND 29.30N 92.37W
06/04/2010 M48 MPH GMZ452 LA PUBLIC
RIG VR 67 REPORTED WIND GUST TO 48 MPH.
&&
DJONESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM MARINE TSTM WIND 11 ESE PECAN ISLAND 29.56N 92.30W
06/04/2010 M40 MPH VERMILION LA OFFICIAL NWS OBS
REPORT FROM FRWL1 FRESHWATER CANAL LOCKS.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD FRANKLIN 29.80N 91.51W
06/04/2010 ST. MARY LA LAW ENFORCEMENT
FRANKLIN POLICE DEPARTMENT REPORTS MOST STREETS IN TOWN
HAVE AT LEAST MINOR FLOODING. AS OF 130 PM ONLY TWO
STREETS...IBERIA AND WEBER...ARE CLOSED DUE TO HIGH
WATER.
&&
25PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD FRANKLIN 29.80N 91.51W
06/04/2010 ST. MARY LA LAW ENFORCEMENT
FRANKLIN POLICE DEPARTMENT REPORTS MOST STREETS IN TOWN
HAVE AT LEAST MINOR FLOODING. AS OF 130 PM ONLY TWO
STREETS...IBERIA AND WEBER...ARE CLOSED DUE TO HIGH
WATER.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG LAFAYETTE 30.22N 92.03W
06/04/2010 LAFAYETTE LA BROADCAST MEDIA
KATC-TV REPORTS A TREE DOWN AT JOHNSTON ST AND ST. JULIEN
ST.
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TORNADO JEANERETTE 29.92N 91.68W
06/04/2010 IBERIA LA LAW ENFORCEMENT
TREE FELL ON TRAILER HOME REPORTED BY SHERIFF OFFICE
&&
MGRIFFINThe Lake Charles radar (KLCH), 91 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 funnel cloud. Local standard time, as filed.
A Skywarn Spotter reported a funnel cloud on the west side of Beaumont.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243361.